MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J397H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Purulent Discharge (1812); Not Applicable (3189)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mk2941 / j397h45, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were both devices j345h and j397h involved in the event where the suture broke post-op and incision split? was there any precipitating stress factor for the sutures breakage post-op? other relevant patient history/concomitant medications.What is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? investigation summary: an unopened sample of product code j397h, lot mk2941 was returned for evaluation.The complaint sample was not received for analysis.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative sample, no breakage suture post-op was found and the tested sample met the finished goods requirements.
 
Event or Problem Description
It was reported that the patient underwent lateral episiotomy on (b)(6) 2019 and suture was used.Eight days after the surgery, the suture broke and the incision split.The wound had pus but with no inflammation and no erythema.The patient was treated with removal of the suture, debridement, and a sitting bath with potassium permanganate twice a day.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/08/2020.Additional information: a2.Additional information was requested and the following was obtained: the patient demographic info: age, weight, bmi at the time of index procedure--------32 years old, other information is unk.On what tissue was the suture used?-----unk.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased?-----normal were both devices ¿ j345h and j397h ¿ involved in the event where the suture broke post-op and incision split?-----yes, both sutures were broken.Was there any precipitating stress factor for the sutures breakage post-op?-----unk.Other relevant patient history/concomitant medications -----unk.What is physician¿s opinion as to the etiology of or contributing factors to this event?-----incision dehiscence occurred.The physician considered that the suture did not have enough tension.What is the patient¿s current status?-----the patient had recovered.Note: events reported via mw # 2210968-2019-90522, 2210968-2019-90523.

Brand Name
VCL CT BRD VIO 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9410532
Report Number2210968-2019-90522
Device Sequence Number1834690
Product Code GAM
UDI-Device Identifier10705031039575
UDI-Public10705031039575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberJ397H
Device Lot NumberMK2941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2019
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR